Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Biopsy of the neck lymph nodes showing sarcoidosis. Pulmonary function test showing asthma. No effect with the steroids. Need further tests?

I recently had a biopsy of my neck lymph nodes that showed sarcoidosis . Had a pulmonary function test which definitely shows asthma. Been on steriods for one week, noticing improvement in breathing but still wheezing and need to use inhaler three to four times a day. I still have watery eyes, nasal congestion, and lymph nodes are still swollen. I was wondering if there is any questions that I should be asking my doctor. Should I be getting any other tests? Pulmonary doctor doesn t feel the lymph nodes in my lungs should be biopsied at this time.
Asked On : Thu, 20 Dec 2012
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi sixguysandagirl,

Sarcoidosis being a chronic disease it cannot be cured in days. A week of steroid treatment cannot cure the symptoms of sarcoidosis. Sometimes it wont be cured with steroid treatment alone needing more powerful immunosuppressive drugs but sometimes it may be cured spontaneously also, so continue taking the drugs....Since the diagnosis has been confirmed and pulmonary function tests done no need to take lung biopsy..
If at all you want, you can see complete blood count, electrolytes to look for associated comorbidities and liver function tests to see for liver involvement...
With regards,
Dr. Parthipan
Answered: Thu, 20 Dec 2012
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi sixguyandagirl! You can't completely depend up steroids, ask doctor for solbutamol for asthma, anti allergy like cetrizine for watery eyes . Oral antibiotic and painkiller. Some time problem resolve on its own. If complication occur with heart involvment consult your doctor. Recover soon. Bye.
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor